Q. Tablet Loperamide has reduced my diarrhea. Can I take more Loperamide tablets?

Answered by
Dr. Vandana Andrews
and medically reviewed by iCliniq medical review team.
Published on Jun 24, 2017 and last reviewed on: Sep 10, 2019

Hello doctor,

  • I had 3 rotis in a highway hotel, with curry and raitha. After 1 hour, I got loose motion.
  • I took tablet Eldoper (Loperamide), one tablet. I felt better then.
  • After about 2 hours, I again had loose motion (lesser than the earlier time).
  • I also felt it was a little restricted than the earlier probably due to Loperamide.
  • What do I do now? Should I take any tablet?
  • I have more Loperamide tablets. Shall I take them?
  • What food should I eat during this time and what should I avoid?
  • Also, can I take fruits like apple, pomegranate? Could that help me with this problem?

Dr. Vandana Andrews

Family Physician General Practitioner
#

Hi,

Welcome to icliniq.com.

  • You have got traveler's diarrhea.
  • Start taking tablet Ciplox TZ 500mg (Ciprofloxacin and Tinidazole) one tablet two times a day for 4 days, after meals.
  • Also take capsule Darolac (lactobacillus) one capsule two times a day, after meals for 4 days.
  • Stop taking tablet Loperamide.
  • Avoid outside food.
  • Eat home made, easily digestible food.
  • Drink 8 glasses of water and lots of fruit juices (only home made).
  • Take banana and avoid apple.

Get well soon.

Consult a general practitioner online for further follow up --> https://www.icliniq.com/ask-a-doctor-online/general-practitioner

Thank you doctor for the clear and concise explanation. Can you kindly clarify more queries below?

  • How about exercise, can I do them? (running)
  • Can I go to office from tomorrow? I get only office canteen food, in that case, what type of food I should take? I get only rotis there.
  • Can I take pomegranate also? After how many days, can I start taking apple? 
  • Can I take green tea?
  • Can I take mint leaves juice with  lemon (home made)?

Dr. Vandana Andrews

Family Physician General Practitioner
#

Hello ,

Welcome to icliniq.com.

  • Avoid exercise for 2-3 days. You can just go for a walk which will make you feel fresh.
  • Take rest, if possible take off from work for a day.
  • Avoid canteen and outside food strictly for one week. Take home food for lunch, avoid canteen food.
  • Have easily digestible food without spices.
  • You can take pomegrante juice, avoid apple, as it will lead to loose motion.
  • You can take apple after 4 days.
  • As for now, hold green tea and mint. But, you can take lemon juice diluted in water (only home made).

Wish you good health.

Revert back to general practitioner online for further follow up --> https://www.icliniq.com/ask-a-doctor-online/general-practitioner

Also Read Answers From:

Related Questions & Answers


Antibiotic-Associated Diarrhea (AAD)

Article Overview: Antibiotic-associated diarrhea (AAD) is the passing of watery stools after taking antibiotics. It results from infection by antibiotic-resistant pathogens. Read Article


Dr. Geethu Thomas
Medical Gastroenterologist

The consequences of long-term antibiotic administration are diarrhea, antibiotic resistance, impaired immunity, increased cost of treatment, organ failures and deaths and reduction in beneficial phytoestrogens. Antibiotic-associated diarrhea (AAD) is unexplained diarrhea associated with the use of a...  Read Article

My pregnant wife is suffering from loose motion. Please suggest a tablet.

Query: Hi doctor, My wife is pregnant and she is due for delivery in another one week. She is suffering from loose motion. Please suggest good tablet.  Read Full >>


Dr. Dattaprasad Balasaheb Inamdar
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. If loose motions are watery or associated with blood and mucus in stool or if there is fever, she needs to consult doctor for IV antibiotics or fluids (intravenous). If it is not so then she can take probiotics like (Saccharomyces boulardii) Econorm sachet once or twice d...  Read Full

My 20 months old daughter has diarrhea and vomiting, and has not peed since afternoon. Please help.

Query: Hello doctor, My 20 months old daughter did not pee last week for above 24 hours, the next day she did pee, but also vomited. On the same day, she was having a fever of 102 F, so we went to the pediatrician. He gave Vomitab, Calpol, and an antibiotic injection. From the past three days, the urine ou...  Read Full >>


Dr. Faisal Abdul Karim Malim
Child Health Specialist

Answer: Hi, Welcome to icliniq.com. Please note that this must be two different infections.  The reason why the child has not passed urine now is probably because of dehydration. It is advisable to give her 100 ml ORS (oral rehydration salts) with the passage of each loose stool for maintaining hydration. ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a General Practitioner Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.